Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Jackson, MS

April 3, 2007Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2007, 3:31 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 3:31 PM CDT (20:31 UTC)
Expired
Apr 3, 2007, 4:01 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 35 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:35 PM CDTHAIL 0.25Pocahontas, MSPEA SIZED HAIL OCCURRED FOR 5 MIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 032031
SVRJAN
MSC049-089-032130-
/O.NEW.KJAN.SV.W.0093.070403T2031Z-070403T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...GLUCKSTADT...MADISON...CANTON...

* UNTIL 430 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF FLORA...OR ABOUT 8 MILES WEST OF RIDGELAND...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF MADISON BY 340 PM CDT...
  GLUCKSTADT BY 345 PM CDT...
  CANTON BY 400 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3247 9041 3234 9026 3266 8974 3271 8984
      3279 8999

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 032045
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT TUE APR 3 2007

MSC049-032055-
/O.CAN.KJAN.SV.W.0093.000000T0000Z-070403T2130Z/
HINDS MS-
345 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HINDS COUNTY IS 
CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY.

LAT...LON 3251 9031 3245 9016 3266 8974 3271 8984
      3279 8999

$$

MSC089-032130-
/O.CON.KJAN.SV.W.0093.000000T0000Z-070403T2130Z/
MADISON MS-
345 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MADISON COUNTY...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GLUCKSTADT...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANTON BY 400 PM CDT...
  6 MILES SOUTHEAST OF ANNANDALE BY 410 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3251 9031 3245 9016 3266 8974 3271 8984
      3279 8999

$$

CME
000 
WWUS54 KJAN 032101
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT TUE APR 3 2007

MSC089-032108-
/O.CAN.KJAN.SV.W.0093.000000T0000Z-070403T2130Z/
MADISON MS-
358 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY IS 
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

EVEN AS THE SOUTHERN STORM HAS WEAKENED...A SEVERE THUNDERSTORM 
WARNING REMAINS IN EFFECT FOR NORTHERN MADISON COUNTY AND SOUTHERN 
ATTALA COUNTY AS THE STORM OVER THAT AREA IS CAPABLE OF PRODUCING 
PENNY TO NICKEL SIZED HAIL.

LAT...LON 3251 9031 3245 9016 3266 8974 3271 8984
      3279 8999

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:08 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 3, 3:08 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT TUE APR 3 2007

.SHORT TERM...LOW MORNING CLOUDS HAVE SCATTERED THIS AFTERNOON AND
BROUGHT THE LAST WARM DAY FOR THE ARKLAMISS UNTIL THE WEEKEND WITH
TEMPS GENERALLY IN THE LOW TO MID 80S. CONVECTION IS ALREADY
BEGINNING TO BREAK OUT THIS AFTERNOON ALONG A CONVERGENCE AXIS ACROSS
CENTRAL MS. 18Z SOUNDING REVEALED A VERY UNSTABLE ATMOSPHERE...WITH
CAPE AROUND 2000 J/KG...LI STILL AROUND -6...AND A LITTLE MORE
MOISTURE WITH PWATS ALMOST 1.5 INCHES THANKS TO THE CONTINUOUS SURGE
OF MOISTURE FROM THE GULF. THERE IS A LITTLE BIT OF A CAP WHICH MAY
SUPPRESS CONVECTION SOME THROUGH SUNSET.

THE MAIN CONCERN IN THE SHORT TERM IS THE FRONTAL PASSAGE DURING THE
OVERNIGHT HOURS AND ASSOCIATED SEVERE WEATHER THREAT. AT SUNSET THE
FRONT WILL BE LOCATED FROM THE OHIO VALLEY BACK INTO THE ARKLATEX
REGION. FRONT SHOULD BE PUSHING THROUGH THE DELTA REGION BY MIDNIGHT
AND THROUGH THE REST OF THE CWA BY DAYBREAK. WITH PLENTY OF
INSTABILITY AND SOME SHEAR THERE IS A GOOD CHANCE OF STRONG STORMS
WITH THE POTENTIAL OF SEVERE STORMS. THE MAIN THREAT WILL BE FROM
LARGE HAIL MAINLY ALONG AND NORTH OF I-20. DECIDED TO GO ABOVE
GUIDANCE FOR POPS ALONG AND NORTH OF THE I-20 CORRIDOR AND WENT WITH
GUIDANCE FOR TONIGHT AND TOMORROW TEMPS. LOWS TONIGHT WILL BE
GENERALLY IN THE MID 50S IN THE NORTH TO LOW 60S IN THE SOUTH. AS
THE FRONT MOVES THROUGH EXPECT COOLER AND DRIER CONDITIONS WITH
DAYTIME HIGHS BEING IN THE MID TO UPPER 60S IN THE NORTH AND KEPT
MID 70S IN THE SOUTH WHERE THE FRONT MAY NOT MAKE AS MUCH OF AN
IMPACT. /28/

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...THE PRIMARY CONCERN IN THE
EXTENDED OUTLOOK WILL BE THE BELOW NORMAL TEMPERATURES FROM THE COOL
UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL PUT OUR
REGION UNDER NORTHWEST FLOW ALOFT. SEVERAL SHORTWAVES AROUND THE
BASE OF THE TROUGH WILL PUSH THROUGH THE REGION. THE AXIS OF THE
UPPER TROUGH WILL LIFT OUT BY EARLY NEXT WEEK. COOL HIGH PRESSURE
WILL MOVE IN FROM THE NORTH AND AFFECT THE ARKLAMISS THROUGH THE
LONG TERM PERIOD. MODELS CONTINUE TO SHOW NOT MUCH IN THE WAY OF
RAINFALL WITH THE SHORT WAVES THAT PASS THROUGH THE REGION WITH THE
GULF BEING CUT OFF. PRECIPITABLE WATER WILL RANGE FROM 0.5 TO 0.8 OF
AN INCH FOR THE WEEKEND...THEN DROP TO BELOW .30 INCH FOR EARLY NEXT
WEEK.

HAVE MADE A SLIGHT ADJUSTMENT TO LOW POPS FOR THE PERIOD. WENT FOR DRY
CONDITIONS FOR MONDAY AND TUESDAY.

AS MENTIONED EARLIER...AS FAR AS TEMPS ARE CONCERN 925 TEMPS WILL DROP
FROM 1 TO 8 C BY FRIDAY AND WILL DIP TO AROUND -3C ON SUNDAY MORNING.
TEMPS WILL BEGIN TO REBOUND EARLY NEXT WEEK BACK UP TO 6 TO 8C ON TUESDAY
AS THE AXIS OF THE UPPER TROUGH MOVES EAST OF THE REGION. SO WITH
THE MEDIUM RANGE MODELS AND ENSEMBLES AGREEING WITH THE COOL
PATTERN...EXPECT TEMPERATURES WILL DROP MAINLY INTO THE 30S FOR
NIGHTLY LOWS THIS WEEKEND WITH SOME SPOTS NEAR 30. THIS WILL BRING
ON SOME POSSIBLE TEMPERATURES RECORDS FOR THIS WEEKEND. THE BOUT OF
COOL WEATHER WILL BRING NIGHTLY LOWS DURING THE WEEKEND ABOUT 15 TO
20 DEGREES BELOW NORMAL. SATURDAYS HIGHS WILL BE AROUND 15 DEGREES
BELOW NORMAL...WHICH WILL RISE TO 6 DEGREES BELOW NORMAL FOR SUNDAY.
SOME OF THE ENSEMBLES WERE GOING FOR THE MIDDLE 20S AT SOME
LOCATIONS...WHICH SEEMED A LITTLE TOO COOL. WITH THESE LIGHT WINDS
AND TEMPS EXPECT TO SEE SOME APRIL FROST IN THE AREA. WE WILL BEGIN
TO WARM AT THE BEGINNING OF NEXT WEEK AS HIGH PRESSURE SHIFTS TO THE
EAST AHEAD OF AN APPROACHING SYSTEM...PUTTING THE ARKLAMISS UNDER
SOUTH WINDS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  70  43  67 /  81   9   7   3
MERIDIAN      59  73  42  67 /  59  11   8   4
VICKSBURG     59  69  41  65 /  83   8   6   3
HATTIESBURG   62  78  46  69 /  33  18   7   5
NATCHEZ       60  68  44  66 /  42  13   6   5
GREENVILLE    51  65  41  63 /  90   5   6   3
GREENWOOD     54  69  38  64 /  90   6   7   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/17
Hazardous weather outlook, Apr 3, 3:26 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE APR 03 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042026-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
326 PM CDT TUE APR 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA
STARTING THIS AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING
THE REGION. THE AIRMASS HAS BECOME VERY UNSTABLE THIS AFTERNOON
ALTHOUGH WIND SHEAR WILL REMAIN ON THE WEAK SIDE UNTIL THE FRONT
ARRIVES TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE LARGE
HAIL AND WIND GUSTS TO 50 MPH...MAINLY ALONG AND NORTH OF A
NATCHEZ...TO JACKSON...TO DE KALB LINE. ELSEWHERE ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EVENING...STRONG THUNDERSTORMS
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE
POSSIBLE.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH
OF A GRENADA...TO GREENVILLE...TO CROSSETT LINE THIS EVENING INTO
TONIGHT WHERE THE BEST COMBINATION OF SHEAR AND INSTABILITY WILL
EXIST ALONG AND AHEAD OF THE BOUNDARY. ISOLATED SEVERE STORMS
WILL BE POSSIBLE TONIGHT GENERALLY NORTHWEST OF A WINNSBORO
LOUISIANA TO CANTON TO PHILADELPHIA MISSISSIPPI LINE AS THE
STRONG COLD FRONT CONTINUES TO SWEEP SOUTHEAST ACROSS THE REGION.
OUR UNSTABLE AIR MASS WILL COMBINE WITH ADEQUATE MOISTURE AND
LOCALIZED HIGHER WIND SHEAR TO CREATE THE PROPER CONDITIONS FOR
THESE STORMS ALONG THE FRONT. THE LINE OF STORMS SHOULD GRADUALLY
WEAKEN LATER TONIGHT AS IT MOVES THROUGH CENTRAL AND SOUTH
MISSISSIPPI. HOWEVER... STRONG STORMS WILL BE POSSIBLE OVER THE
ENTIRE OUTLOOK AREA TONIGHT. THE MAIN RISK WILL CONTINUE TO BE
LARGE HAIL AND WIND GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT OTHERWISE...IS NOT CURRENTLY
ANTICIPATED THROUGH NEXT TUESDAY...APRIL 10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:25 PM CDTSevere Thunderstorm WarningJANAttala, Madison65 min
Apr 3, 6:30 PM CDTSevere Thunderstorm WarningJANMarion45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.